MAUDE Adverse Event Report: ETHICON INC. GYNECARE TVT DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE TVT DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number 810041B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Discomfort (2330); Unspecified Kidney or Urinary Problem (4503)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: please provide the patient's demographic information including gender, weight, bmi at the time of index procedure.- female, 135lbs, bmi 23.17.Name of index surgical procedure? - retropubic midurethral sling.The diagnosis and indication for the index surgical procedure? - stress urinary incontinence.Were any concomitant procedures performed? - cystourethroscopy.Other relevant patient history/concomitant medications? - n/a.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? - treated for a urinary tract infection approximately 2 weeks prior to surgery.Pre-op visit ((b)(6) 2023), urine dip - negative.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? - 2 grams of iv ancef administered intra-operatively for antibiotic prophylaxis please describe any medical intervention performed including medication name and results.- pvr 115ml by ultrasound; pt voided, repeat pvr 75ml by ultrasound.- pt instructed to keep a bladder dairy, with normal intake for 3 days, then reduce intake and repeat bladder diary for 3 days.If voiding difficulty continues, will consider sling revision.Follow-up appointment (b)(6) 2024.What is the physician¿s opinion as to the etiology of or contributing factors to this event? - sling tensioned too tight during surgery.What is the patient's current status? - office visit (b)(6) 2024 (approximately 6 months post-procedure): difficulty initiating void; some bladder discomfort, no urgency.No leakage of urine.Urinalysis negative.Patient had 3 utis following surgery.Fluid intake discussed.Pt will keep bladder dairy with normal intake and then reduced intake.If voiding difficulty continues with reduced intake, will consider sling revision.Product code and lot number? - catalog# 810041b; lot# 3944396.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2023 and mesh was implanted for stress urinary incontinence.On (b)(6) 2024, moderate urinary tract infection was noted.Drug therapy was provided and the event was recovered/resolved without sequelae as of (b)(6) 2024.On (b)(6) 2024, moderate voiding dysfunction was noted.The events of urinary tract infection and voiding difficulty were reported as having a causal relationship with the study device and study procedure.At an office visit on (b)(6) 2024, (approximately 6 months post-procedure), there was difficulty initiating void; some bladder discomfort, no urgency, no leakage of urine.The urinalysis was negative.The patient had 3 utis following surgery.Fluid intake was discussed and the patient will keep bladder dairy with normal intake and then reduced intake.If voiding difficulty continues with reduced intake, will consider sling revision.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A review of the batch manufacturing records was conducted, and no related non-conformance's were identified.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Updated information received: adverse event term: urinary tract infection.Updated: if the event is marked as being related to the procedure, indicate which procedure the event is related to: blank; index.Updated information received: adverse event term: voiding dysfunction.If the event is marked as being related to the procedure, indicate which procedure the event is related to: blank; index.

Brand Name
GYNECARE TVT DEVICE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20084865
Report Number2210968-2024-09027
Device Sequence Number18102421
Product Code OTN
UDI-Device Identifier10705031000322
UDI-Public(01)10705031000322(17)260430(10)3944396
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K012628
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number810041B
Device Lot Number3944396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/02/2024
06/02/2026
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/24/2024
06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown
Patient Weight61 KG